MAUDE Adverse Event Report: SOMATOM X.CITE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SOMATOM X.CITE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11330001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens interviewed the facility contact regarding the incident and evaluated the event.Siemens did not perform a technical investigation and/or remedial action in response to the reported event since there was no allegation of device malfunction.The root cause of the reported issue was that the patient's arms were not fixated during the procedure because reportedly the patient was following the user's instructions.The injury occurred at the end of the end of the procedure, when apparently, she stopped following the user's instructions.
 
Event or Problem Description
It was reported to siemens that a moderate patient injury occurred at the end of the ct examination.During patient unloading from the scanner after the completion the examination, the patient's finger got caught in the "pinch zone" of the patient table, and an avulsion injury to the skin of the patient's fifth distal digit resulted.The patient was responding to commands from the facility staff up until the time of the incident.There was no report of a device malfunction.The patient's wound was cleaned and bandaged at the facility.Additional treatment included conservative management of the wound and observance for signs of infection for a week.The patient continues with weekly appointments at the orthopedic office.Additional negative health consequences to the patient were not reported to siemens.This report has been filed with an abundance of caution.

Brand Name
SOMATOM X.CITE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
MDR Report Key12365476
Report Number3004977335-2021-92171
Device Sequence Number3887594
Product Code JAK
UDI-Device Identifier04056869231044
UDI-Public04056869231044
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K200524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11330001
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Initial Report FDA Received Date08/25/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR